Alert archive / Arizona / Snow Advisories in 2007

Snow Advisory 4, NWS Tucson, AZ

January 25, 2007

NWS Tucson, AZ issued this snow advisory at Jan 25, 2007, 2:27 PM MST. It took effect at Jan 25, 2007, 8:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 2:27 PM MST (21:27 UTC)
In effect from
Jan 25, 2007, 8:00 PM MST
Expired
Jan 26, 2007, 10:00 AM MST
In force
14 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTWC 252127
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
227 PM MST THU JAN 25 2007

...SNOW RETURNS TO COCHISE COUNTY TONIGHT...

.THE WINTER WEATHER SYSTEM THAT BROUGHT SNOW TO THE AREA EARLY IN
THE WEEK WILL MOVE BACK UP FROM NORTHERN MEXICO AND INTO FAR
SOUTHEAST ARIZONA TONIGHT. EXPECT A CHANCE OF SHOWERS WITH SNOW IN
THE MOUNTAINS AND SNOW POSSIBLE ON EASTERN VALLEY FLOORS BY SUNRISE.

AZZ035-260930-
/O.NEW.KTWC.SN.Y.0004.070126T0300Z-070126T1700Z/
COCHISE COUNTY-
227 PM MST THU JAN 25 2007

...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST
FRIDAY. 

WITH THE WINTER STORM SYSTEM MOVING BACK UP FROM NORTHERN MEXICO
INTO FAR SOUTHEAST ARIZONA...PERIODS OF RAIN AND SNOW ARE EXPECTED
IN COCHISE COUNTY TONIGHT. SNOW LEVELS INITIALLY NEAR 6000 FEET
WILL FALL TO VALLEY FLOORS DURING THE EARLY MORNING HOURS. EXPECT
5 TO 8 INCHES OF SNOW ABOVE 7000 FEET...WITH 3 TO 6 INCHES ABOVE
5000 FEET AND 1 TO 3 INCHES AT LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS WINTER WEATHER EVENT.

$$
3 follow-up statements
000 
WWUS45 KTWC 260041
WSWTWC

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE TUCSON AZ
541 PM MST THU JAN 25 2007

...SNOW RETURNS TO COCHISE COUNTY TONIGHT...

.THE WINTER WEATHER SYSTEM THAT BROUGHT SNOW TO THE AREA EARLY IN
THE WEEK WILL MOVE BACK UP FROM NORTHERN MEXICO AND INTO FAR
SOUTHEAST ARIZONA TONIGHT. EXPECT A CHANCE OF SHOWERS WITH SNOW IN
THE MOUNTAINS AND SNOW POSSIBLE ON EASTERN VALLEY FLOORS BY SUNRISE.

AZZ035-261300-
/O.NEW.KTWC.SN.Y.0004.070126T0300Z-070126T1700Z/
COCHISE COUNTY-
541 PM MST THU JAN 25 2007

...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST
FRIDAY. 

WITH THE WINTER STORM SYSTEM MOVING BACK UP FROM NORTHERN MEXICO
INTO FAR SOUTHEAST ARIZONA...PERIODS OF RAIN AND SNOW ARE EXPECTED
IN COCHISE COUNTY TONIGHT. SNOW LEVELS INITIALLY NEAR 6000 FEET
WILL FALL TO VALLEY FLOORS DURING THE EARLY MORNING HOURS. EXPECT
5 TO 8 INCHES OF SNOW ABOVE 7000 FEET...WITH 3 TO 6 INCHES ABOVE
5000 FEET AND 1 TO 3 INCHES AT LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS WINTER WEATHER EVENT.

$$
000 
WWUS45 KTWC 260908
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
208 AM MST FRI JAN 26 2007

AZZ035-261700-
/O.CON.KTWC.SN.Y.0004.000000T0000Z-070126T1700Z/
COCHISE COUNTY-
208 AM MST FRI JAN 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

A WINTER STORM SYSTEM IN NORTHERN SONORA MEXICO EARLY THIS MORNING
WILL CONTINUE TO TRACK NORTH TODAY ACROSS THE SOUTHEAST CORNER OF
ARIZONA. THIS WILL RESULT IN SCATTERED SNOW SHOWERS ACROSS MAINLY
EASTERN COCHISE THIS MORNING. SNOW LEVELS THIS MORNING ARE AROUND
4000 FEET. EXPECT STORM TOTAL SNOWFALL AMOUNTS OF 5 TO 8 INCHES
ABOVE 7000 FEET...3 TO 6 INCHES ABOVE 5000 FEET...AND 1 TO 3
INCHES ACROSS THE VALLEYS NEAR THE CHIRICAHUA MOUNTAINS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS WINTER WEATHER EVENT.

$$
000 
WWUS45 KTWC 261702
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1002 AM MST FRI JAN 26 2007


AZZ035-261815-
/O.EXP.KTWC.SN.Y.0004.000000T0000Z-070126T1700Z/
COCHISE COUNTY-
1002 AM MST FRI JAN 26 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. A FEW LIGHT FLURRIES MAY
PERSIST INTO THE AFTERNOON HOURS...BUT LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED ACROSS EASTERN AREAS OF COCHISE COUNTY AS
SKIES CLEAR FROM THE WEST.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this snow advisory went out at Jan 25, 2:00 PM MST, 27 minutes earlier.

Area forecast discussion, Jan 25, 2:00 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST THU JAN 25 2007

.SYNOPSIS...A LOW OVER NORTHERN MEXICO WILL TRACK BACK UP THROUGH
EASTERN ARIZONA AND WESTERN NEW MEXICO OVER THE NEXT 36 HOURS. THIS
WILL RESULT IN SOME RAIN AND SNOW SHOWERS MAINLY EAST OF TUCSON...AS
WELL AS GUSTY WINDS IN SOME AREAS. OTHERWISE...AFTERNOON
TEMPERATURES WILL CONTINUE TO WARM AS WE MOVE INTO THE WEEKEND WITH
HIGH PRESSURE NEAR THE WEST COAST.
&&

.DISCUSSION...THAT LOW IS TRACKING BACK AS EXPECTED. IT HAS WOBBLED
BACK INTO NORTHEASTERN SONORA AND IS MOVING TOWARD THE DOUGLAS AREA
TODAY. IT SHOULD LIFT OUT TOWARD THE SOUTHERN PLAINS LATE
FRIDAY...BUT NOT BEFORE BRINGING MORE RAIN AND SNOW SHOWERS TO AREAS
MAINLY EAST OF TUCSON. ISOLATED SHOWER ACTIVITY HAS PUSHED INTO
COCHISE COUNTY FROM THE SOUTHEAST...BUT SNOW LEVELS REMAIN ABOVE
6000 FEET THIS AFTERNOON. A DUSTING WILL BE POSSIBLE ON EASTERN
VALLEY FLOORS TONIGHT...WITH 3 TO 5 INCHES POSSIBLE ABOVE 7000 FEET.
PRIMARY AREA OF CONCERN WOULD BE AROUND THE CHIRICAHUA MOUNTAINS
WHERE BEST DYNAMICS AND TERRAIN EFFECTS COULD COMBINE FOR SNOW
ADVISORY LEVEL SNOWFALLS...INCLUDING EVEN SOME LOWER ELEVATION AREAS.

RIDGE OVER THE WEEKEND FOR A WARMING TREND...BACK TO NEAR OR A
LITTLE ABOVE CLIMO. GRADIENT WILL QUICKLY RELAX TO TYPICAL DIURNAL
TRENDS. WEAK IMPULSE AROUND TUESDAY COULD DIRTY THINGS UP WITH SOME
MID TO CIRRUS LEVEL CLOUDS...OTHERWISE STILL DRY. NEXT CHANCE AT
SIGNIFICANT WEATHER WOULD BE WITH A SYSTEM TOWARD THE SECOND HALF OF
THE NEW WEEK. EARLY INDICATIONS POINT TOWARD A COLD BUT DRY INLAND
TRAJECTORY.

&&

.AVIATION...CURRENT TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT
WEATHER AT KTUS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

WWW.WEATHER.GOV/TUCSON

Nearby

Snow Advisories in Arizona, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.